Finishing the 3rd T-DM1 and Departing to Japan

 Clinic and  Side Effects

On May 20th (Mon.) I visited my oncologist followed by the 3rd infusion of T-DM1.

First, the result of the heart echo I took last week was negative!  Yes!

Second, in a blood test I take every three weeks, the level of AST, an enzyme which indicates the liver function, has been increasing since April and now it is 42 exceeding the normal range 30.  Yet, the doctor said, “We will drop the dose or stop T-DM1 if the level rises more than 5 times of the normal range, but until then don’t worry and hopefully it won’t happen.” Yay!

Third, I am going to take Tylenol or Advil to ease a new side effect, a muscle ache.  While muscle cramps were gone since I started T-DM1,  a muscle ache has been getting severe.  By the afternoon, my legs start hurting as though they were pulled out from the body like when you have a really bad flu.  As I told the doctor that  I was afraid of taking Advil, which works promptly and I need everyday, as I heard it  also affects liver and platelets in the long run,  she just encouraged me by saying that the dose I am taking right now is so little that I don’t have to worry about it right now, or at least until I come back from Japan.  Yay!

She also allowed me to increase the dose of Vitamin B-complex, which I have been taking since I learned that Vitamin B is helpful for muscle pain and neuropathy. Yay!

I asked to check my knee-Jerk reflex, as well.  As she tapped my legs with a hammer, my legs moved a little!  Although I still have difficulty to stand up or squat, my nerve system is recovering! Yeyyyyy!

So the doctor allowed me to have the 3rd infusion of T-DM1.  Unlike the past two infusions, which was slow, taking more than 1 hour, this time was only 30 minutes  and I even had neither numbness nor sleepiness.  \(^O^)/

Leaving for Japan Tomorrow

Now I am going to pack.

My flight tomorrow will be at 7:55 am, so I have to get up at 4am.

I am concerned our 16 year-old dog, Pepper, but a friend and my mother-in-law will take care of her staying over at our house alternatively. Blessing!

I had planned to go to Japan three years ago, the year  my father passed, and even bought the air tickets.  Yet I had to give up the trip because of  a chemo therapy, but finally God granted my prayer after three years and I am truly thankful!

I have to watch the lymphedema on the airplane and try not to carry my heavy luggage (Roy, the elder son will go with me and help me.)  I have to walk around on the airplane in order to prevent my legs or body from getting stiff. I have to pack lots of medicines, too.  This trip will be very different from the past, but I am deeply grateful for God and so many people, both in Japan and the US, who rejoice with me for the trip!

GOD IS GOOD ALL THE TIME!

 

 

2 thoughts on “Finishing the 3rd T-DM1 and Departing to Japan

  1. Kathy,
    Have a wonderful trip. Enjoy every moment with your family and I will be praying for good health and no side effects during your visit. God is blessing your faithfulness. He is so so GOOD. Have fun and safe travels.
    Susan

Leave a Reply

Your email address will not be published. Required fields are marked *